What would you do? (m/c ment)
+ Reply to Thread
Results 1 to 7 of 7

Thread: What would you do? (m/c ment)

  1. #1
    Prolific Poster Leah261's Avatar
    Join Date
    Sep 2011
    Location
    Virginia
    Posts
    1,252

    Default What would you do? (m/c ment)

    So I'm having a hard time making a decision. My RE said we can be back to TTC after the m/c as soon as my cycle returns. It's already been almost 3 weeks since my d&c and the RE said that my cycle could return in 2-4 weeks and he wants me back on fertility drugs as soon as AF shows. I'm all for that since the drugs he gave me worked first time around last time. What I can't decide is if I should take the pill in the meantime or not. I had some problems with retained tissue after the d&c. I took cytotec Thursday to help get rid of it and passed quite a few clots and maybe some tissue. So I'm hoping my hcg is down to zero so that we can talk about next time more. The doc originally talked about me taking the pill to allow my body to have AF which would expel any clots. We found out after that it wasn't just clots but tissue as well which is why I took the cytotec. So now that I've taken it I'm not sure I need the pill. At the same time I don't see how it would hurt either. More than likely it'll take 4 weeks from when my hcg is down to zero anyway right? If I take the pill at least it's more predictable. He said that it could help reset my body and get it ready to TTC again.

    Part of me though doesn't want to take it because I hope that AF will return before 4 weeks and we can try again sooner. However, my body NEVER does things by the book and I have PCOS. I have no idea if PCOS will affect how I respond after the m/c or not. I'll ask the nurse Monday when I get my test results what they think I should do but when I asked before they just say it's up to me. I kind of just want them to tell me what's best and then I'll do it. Has anyone ever had experience with this before? I'm curious to see if anyone else did the pill after a m/c before TTC again. Thanks in advance ladies!

  2. #2
    Mega Poster CaityA83's Avatar
    Join Date
    May 2009
    Posts
    3,104

    Default

    I would definitely talk with your drs about what they think is best. If it were me then I wouldn't take the pill. I have bad side effects on BCPs so it's not something I ever want to have to take again. But if you're willing to wait the 4 weeks then I say go for it. I had a m/c at 10.5 weeks (2 years ago today actually) and my cycles returned pretty normally. We ttc the first cycle on our own and on the second cycle we went back to fertility treatments and got our BFP with DS!!

    I hope you find a decision that makes you feel comfortable and confident. Sorry about your complications. I hope AF returns soon so you can ttc again!
    Caitlin & James
    11/11/07

    Corbin 3/25/11 - after 6 IUIs!
    Kenley 12/1/13 - Our SURPRISE!
    (3 sweet babies in heaven)

  3. #3
    Posting Addict CamelNoodle's Avatar
    Join Date
    Jul 2004
    Posts
    12,270

    Default

    The side effects should be minimal for one cycle of pills, especially if it is a brand you were on before.


    I would take the guaranteed 4 weeks versus the chance of it being longer.

    When I had a loss, it took 5 months for AF to return.
    William 10/6/2004
    Visit his CaringBridge
    Joseph stillborn 01/08/2007
    Thomas 05/05/2008
    John 6/5/2010
    m/c 12/23/2012
    m/c 01/02/2014 twin angels

  4. #4
    Mega Poster glwolf's Avatar
    Join Date
    May 2004
    Location
    Summerville, SC
    Posts
    4,220

    Default

    wow I didn't know it could take 5 months for AF to return! I had a chemical Pregnancy and it took 2 months to return so that makes sense! I would probably be on the fence like you.... I have had bad experiences with the BCP and it gave me depression within a week of taking it so I had to stop... but then I have been on other brands for years and I loved them. No acne... no cramps during periods and I knew when it was going to come. So if you have one that doesn't give you side effects I say take it for the 4 weeks so AF will return! But if you've never taken it before just watch for side effects... no biggie. I think the clomid is worse then BCP so you should be fine
    Gina & Rob 6/3/00

    Proud Mom of Alyssa 11/19/04 and Logan 9/4/07





  5. #5
    Prolific Poster Leah261's Avatar
    Join Date
    Sep 2011
    Location
    Virginia
    Posts
    1,252

    Default

    Well I've taken this pill before and took it long term and did great on it. I O'd some on my own immediately coming off of it though we didn't try for 3 months and I did Metformin for a while before then also. I feel like one cycle probably wouldn't be a big deal and I also like the idea of having a predictable period so that I could know more of what to expect after all of these unknowns. On the other hand I worry that it could make things worse somehow...make it harder to O or something. But I'll also be back on the fertility meds as soon as AF returns and I O'd two eggs on the cycle that I got pregnant on so I think it's good stuff. That was the lowest dose too. I'll ask my doc once my levels are down and we can actually look to the future. Still in limbo for now a little.

    I did get a good report today though. The cytotec worked and my levels went from 170 on Wednesday to 69 today. I passed some more small tissue and clots after that so my guess is it's still dropping and the doc seemed to think so too. I do think I'm officially out of the woods for having to go back into surgery with my hcg dropping that low. I'm so relieved about that. I'm so bad at waiting for ANYTHING so all of this waiting is taking it's toll. Lol.
    MMC 4/12
    Leah (27)
    Drew (30)
    Diagnosed PCOS 2009 and Endometriosis May 2013
    Currently foster parents hoping to adopt
    Got our first placement at 2 days old 11/19 and hoping she is our forever daughter


  6. #6
    Super Poster Lily2006's Avatar
    Join Date
    May 2011
    Location
    Michigan
    Posts
    899

    Default

    I am glad the cytotec is working well for you so you can stay out of surgery. If it was me, I would definitely do the one cycle of BCP. It'll help you regulate your hormones back out so it will be like starting out with a clean slate. I would say IMO that one month shouldn't affect your ovulation for the next month, especially when you are going to have fertility meds. Usually BCP's affect ovulation when you have been on them for a while. Best wishes to you this month and
    -Michelle


    Lilypie Trying to Conceive Event tickers

  7. #7
    Mega Poster ambie719's Avatar
    Join Date
    Oct 2007
    Location
    New Brunswick, Canada
    Posts
    3,421

    Default

    I personally would try the pills. My body seems to be slow to catch on to things, my first m/c I was 13.5 weeks but the baby was only 9 weeks, so it took a month for my body to get with the program, and then it took 3 months for AF to return, so I'd want to get things kick started a lot faster than that. But my situation was different, I had a natural m/c, not a d&c so that may make a difference. My second m/c I was only 7 weeks and it only took an extra week or two for AF to come back that time.

+ Reply to Thread

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
v -->

About Us | Contact Us | Privacy Policy | Sitemap | Terms & Conditions